Texas, 2025

Flash Flood and Dust Storm in Texas, July 8, 2025

July 8, 2025 · NWS EPZ · 3 events in 2 counties and zones

Thunderstorms developed off of the Sacramento Mountains and pushed southwest into the El Paso area. As they did, damaging wind gusts, a dust storm along with flash flooding occurred on the east side of the city.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

Thunderstorms developed off of the Sacramento Mountains and pushed southwest into the El Paso area. As they did, damaging wind gusts, a dust storm along with flash flooding occurred on the east side of the city.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 8, 10:19 AM MST, 5 hours 11 minutes earlier. Its key messages:

  • Updated at 1117 AM MDT Tue Jul 8 2025
  • Lower grade monsoon conditions expected for the next several days, though northerly flow aloft will favor thunderstorms working into the lowlands in the evenings, especially in southwestern New Mexico.
  • Some lowland storms could bring gusty winds and blowing dust as low level moisture becomes limited.
  • High temperatures will run about 5 to 10 degrees above normal through the end of the week.
  • Uptick in thunderstorm coverage possible Friday and into early next week.
Area forecast discussion, Jul 8, 10:19 AM MST, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1119 AM MDT Tue Jul 8 2025

...New DISCUSSION, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 1117 AM MDT Tue Jul 8 2025

 - Lower grade monsoon conditions expected for the next several
   days, though northerly flow aloft will favor thunderstorms
   working into the lowlands in the evenings, especially in
   southwestern New Mexico.

 - Some lowland storms could bring gusty winds and blowing dust as
   low level moisture becomes limited.

 - High temperatures will run about 5 to 10 degrees above normal
   through the end of the week.

 - Uptick in thunderstorm coverage possible Friday and into early
   next week.

&&

.DISCUSSION...
Issued at 1117 AM MDT Tue Jul 8 2025

Today, models are predicting a repeat of yesterdays monsoon
patterns. Conditions are expected to remain relatively calm through
early afternoon. As the day progresses isolated to scattered
storms are expected to develop with the most favorable conditions
being east of the Continental Divide. A weak high pressure will
try to establish itself over the Four Corners area, repressing
some development and will begin pushing moisture out of our CWA
overnight.

Tomorrow is when we will see the atmosphere really
begin to dry out. Isolated thunderstorms and pop-up showers will
be possible due to left over moisture from previous storms, mainly
along the slopes in Otero, Sierra, and Grant counties.
Temperatures will continue to increase again seeing temperatures
in the upper 90s with some areas possibly seeing 100-102 degrees.

As the week progresses the upper high becomes established over the
southern CA area with an W-E elongated ridge axis extending
through the area. Isolated thunderstorms and pop-up showers are
possible for the rest of the week but development will stay
mostly in the mountains. Thursday and Friday will see the highest
temperatures with a possible Heat Advisory being issued for the El
Paso Metro and parts of the Rio Grande River Valley with temps
into the 105-107 range. EC indicates Thu being the hottest while
the GFS shows Fri. Ensemble means both indicate Thu just slightly
cooler than Fri.

As we get into the weekend that High Pressure system will propagate
to off the California Coast while another high becomes established
over the SE CONUS. A weak upper disturbance will move through the
TX Panhandle and allow for an influx of moisture increasing the
chance for thunderstorms. Heading into next week, a weak
trough/low will begin to form over Eastern New Mexico and
Northern Mexico. With the abundance of atmospheric moisture, heavy
rain events may be possible.

&&

.AVIATION...
(18Z TAFS)
Issued at 1117 AM MDT Tue Jul 8 2025

Another replay of yesterday is expected with general P6SM
SCT080-100 SCT-BKN150-200 with scattered mountain and widely
scattered lowland 3-5SM -TSRA BKN040-060 with wind gusts over
40KTS possible. Higher confidence in storms at KDMN, KLRU and KELP
and have kept in PROB30 for 21Z-02Z. Storms will push south of
the area by 04Z with skies gradually clearing overnight.

&&

.FIRE WEATHER...
Issued at 1117 AM MDT Tue Jul 8 2025

Daily thunderstorm chances will continue, especially over the area
mountains but drier air will be filtering in through Friday.
Expect high temperatures on the lowlands to get into the upper 90s
to around 105 by Thursday which will lower RH's into the mid
teens, but the mountains will generally remain in the 20s. Winds
will be on the light side through Thursday and a slightly breezy
day with west to northwest winds for Friday. Moisture starts to
return for the weekend with an uptick in thunderstorm chances and
RH's.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  76 102  78 104 /  20  10  10  10
Sierra Blanca            69  93  69  96 /  20  10   0  10
Las Cruces               72  99  72 100 /  20  10  10  10
Alamogordo               69  98  72 100 /  30  20   0  10
Cloudcroft               54  75  56  77 /  30  30   0  30
Truth or Consequences    72 100  75 101 /  10  10  10  20
Silver City              63  94  68  95 /  30  40  40  50
Deming                   70 102  73 103 /  20  10  30  20
Lordsburg                72 102  73 101 /  20  20  30  20
West El Paso Metro       76  99  78 101 /  20  10  10  10
Dell City                68  96  67  98 /  20  10   0   0
Fort Hancock             74 100  74 103 /  20  10   0  10
Loma Linda               68  92  70  95 /  20  10   0  10
Fabens                   74 100  75 104 /  20  10   0   0
Santa Teresa             73  98  75 100 /  20   0  10  10
White Sands HQ           73  99  77 101 /  20  10  10  10
Jornada Range            70  99  72 100 /  20  10  10  20
Hatch                    71 102  73 103 /  20  10  20  20
Columbus                 74 102  75 103 /  20   0  20  10
Orogrande                71  98  72  98 /  20  10   0  10
Mayhill                  59  85  61  89 /  30  30   0  20
Mescalero                58  86  61  89 /  40  30   0  30
Timberon                 57  82  57  84 /  20  20   0  20
Winston                  61  92  62  94 /  20  30  20  40
Hillsboro                68  99  70 100 /  30  20  30  30
Spaceport                69  98  70 100 /  20  10  10  20
Lake Roberts             57  93  57  95 /  40  50  40  50
Hurley                   65  96  68  97 /  30  30  40  40
Cliff                    61  99  62 100 /  30  30  40  40
Mule Creek               59  97  60  98 /  30  30  30  30
Faywood                  69  95  70  96 /  30  20  30  40
Animas                   72 101  74 101 /  30  20  30  20
Hachita                  71 101  72 101 /  30  10  30  20
Antelope Wells           71  99  72  99 /  30  20  30  30
Cloverdale               70  95  69  95 /  30  20  40  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

FORECASTER...26-Grzywacz

In the hours before

Special weather statement, Jul 8, 2:13 PM MST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service El Paso TX
313 PM MDT Tue Jul 8 2025

NMZ417-427-429-082145-
Southeast Tularosa Basin NM-Otero Mesa NM-
West Central Tularosa Basin/White Sands NM-
313 PM MDT Tue Jul 8 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN OTERO COUNTY THROUGH
345 PM MDT...

At 312 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 10 miles south of Orogrande, moving southwest at 20
mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Orogrande and Oro Grande Range Complex.

This includes Highway 54 in New Mexico between mile markers 14 and
32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3245 10612 3226 10588 3203 10604 3231 10637
TIME...MOT...LOC 2112Z 037DEG 18KT 3223 10608

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

ZA
Special weather statement, Jul 8, 2:14 PM MST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service El Paso TX
314 PM MDT Tue Jul 8 2025

NMZ410-411-427-082145-
Northern Dona Ana County NM-
West Central Tularosa Basin/White Sands NM-
Southern Dona Ana County/Mesilla Valley NM-
314 PM MDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DONA ANA COUNTY
THROUGH 345 PM MDT...

At 314 PM MDT, Doppler radar was tracking a strong thunderstorm over
Organ, moving southwest at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
White Sands Missile Range Main Post, Dona Ana, Organ, Talavera, East
Mesa, Northeast Las Cruces, Dripping Springs, Aguirre Springs,
Portions of Organ Mountains Desert Peaks National Monument, Soledad
Canyon, and San Augustin Pass.

This includes the following highways...
 Interstate 25 in New Mexico near mile marker 1.
 Highway 70 in New Mexico between mile markers 153 and 172.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3253 10658 3245 10641 3223 10654 3241 10681
TIME...MOT...LOC 2114Z 062DEG 5KT 3242 10660

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

ZA
Special weather statement, Jul 8, 2:37 PM MST, 53 minutes before
Special Weather Statement
National Weather Service El Paso TX
337 PM MDT Tue Jul 8 2025

NMZ417-427-429-TXZ419-420-082200-
Southeast Tularosa Basin NM-Otero Mesa NM-
West Central Tularosa Basin/White Sands NM-
Eastern/Central El Paso County TX-
Northern Hudspeth Highlands/Hueco Mountains TX-
337 PM MDT Tue Jul 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN OTERO AND
NORTHEASTERN EL PASO COUNTIES THROUGH 400 PM MDT...

At 336 PM MDT, Doppler radar was tracking a strong thunderstorm near
McGregor Range Base, moving southwest at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Chaparral, McGregor Range Base, Hueco Mountain Estates, and Meyer
Range Complex.

This includes Highway 54 in New Mexico between mile markers 3 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3220 10616 3212 10603 3187 10608 3204 10637
TIME...MOT...LOC 2136Z 037DEG 21KT 3210 10615

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

ZA
Local storm report, Jul 8, 2:56 PM MST, 34 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
356 PM MDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Tstm Wnd Gst     2 E Organ               32.43N 106.57W
07/08/2025  M63 MPH          Dona Ana           NM   Mesonet

            Mesonet station WSM05 San Agustin Pass 1.6 E
            Organ (WSMR).

&&

ALB
Local storm report, Jul 8, 3:04 PM MST, 26 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
404 PM MDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     Flash Flood      4 NNW Organ             32.48N 106.61W
07/08/2025                   Dona Ana           NM   Emergency Mngr

            NASA EM reports deep water over NASA Rd.
            Location Approx.

&&

ALB
Local storm report, Jul 8, 3:05 PM MST, 25 minutes before
Preliminary Local Storm Report
National Weather Service El Paso TX/Santa Teresa NM
405 PM MDT Tue Jul 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     Flash Flood      4 SSW Organ             32.38N 106.61W
07/08/2025                   Dona Ana           NM   Other Federal

            For WSMR Meteorology Employee reported
            running water over Baylor Canyon Rd, south
            of Organ. Location Approx.

&&

ALB

The radar

The El Paso radar (KEPZ), 26 km away, was scanning. The volume nearest the first event began at 22:26 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 flash flood, 1 dust storm. Local standard time, as filed.

Thunderstorm Wind, El Paso

When
July 8, 3:30 PM MST
Where
El Paso County, 2.76 mi N of El Paso
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
31.820, -106.430

Social Media post of downed powerlines at Ft. Bliss.

Flash Flood, El Paso

When
July 8, 3:45 PM MST to 5:00 PM MST
Where
El Paso County, 1.17 mi E of El Paso to 1.69 mi ESE of El Paso
Cause
Heavy Rain
Reported by
Social Media
Coordinates
31.780, -106.410

Social media post in the area showing multiple spots of standing and flowing water on roadways south of the airport.

Dust Storm, Eastern/Central El Paso County

When
July 8, 4:00 PM MST to 4:30 PM MST
Where
Eastern/Central El Paso County forecast zone
Reported by
Social Media
Coordinates
31.769, -106.235 (the zone’s center; the record gives no point)

Post on X showed a dust storm on the east side of El Paso.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Dust Storm
Blowing dust that reduced visibility to a quarter mile or less.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275228, 1275226, 1275234.